MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM
Model Number EX061703CS
Medical Device Problem Codes Material Torqued (2980); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer; however a photo was provided and a photo review will be performed.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stent allegedly twisted after it had been successfully deployed in the slightly calcified left sfa via a contralateral approach; therefore, a balloon was used to expand the stent across the lesion.There was no reported difficulty in removing the stent delivery system from the patient.Reportedly, another stent was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.No additional complaint has been reported for this lot number previously.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: the delivery system was not returned.Based on an x-ray copy provided stent twisting was confirmed.Potential factors that could have led or contributed to the event reported have been evaluated.As a result of the investigation performed the complaint is confirmed.The twisting of this kind of stent is caused by interactions of various use related and anatomical factors with the given stent design.Based on the information available, a definite root cause could not be identified.Labeling review: in reviewing the labeling supplied with this product it was found that the ifu sufficiently describe the correct deployment of the stent.The ifu states: 'to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment (.) initiate stent deployment by rotating the thumbwheel in the direction of the arrows, while holding the handle in a fixed position (.) while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1 cm minimum (.) with distal end of the stent apposing the vessel wall, deployment continues with the following method: while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end'.In regards to pta, the ifu states: 'predilation of the lesion should be performed using standard techniques, 'and 'post stent expansion with a pta catheter is recommended'.(b)(4).
 
Event or Problem Description
It was reported that the stent allegedly twisted after deployment in the slightly calcified left sfa tracking anatomy; therefore, a balloon expandable stent was used to expand the twisted section.There was no reported difficulty advancing nor retracting the delivery system, and the stent was successfully deployed without incident.There was no reported patient injury.

Brand Name
LIFESTENT VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6874392
Report Number9681442-2017-00265
Device Sequence Number1523502
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2017
Device Model NumberEX061703CS
Device Catalogue NumberEX061703CS
Device Lot NumberANZL2404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight110